GCA flare up

Last night I had my first serious flare up. I had reduced my Predisilone to 45 mg from 50mg and my rheumy had increased the Pred sparing tablets to 4 per day. Yesterday I did not feel well and was clammy and tired all day. Of course, I did too much as I was already committed to running a street party forthe Queens 90th, so did some things towards that. At night I was suddenly shaking uncontrolably for several hours, pouring in sweat, feeling awful, with all my old symptoms back - luckily I have never had eye problems. Has anyone had this awful shaking? It all came as a shock to me. You just don't realise the illness is there just below the surface. I took two Preds in the night which stopped the shaking and today went back to 50mg. Left message for my rheumy but he is away at a conference. Feeling better today but still not right. Feeling depressed by it all.

6 Replies

oldestnewest
  • Hi Christine.

    So sorry to hear of your problems. Don't know when you reduced tablets but the shaking and sweats could be withdrawal symptoms plus overdoing it. That's only a guess as I've never suffered same myself.

    Suggest you go back up to 50mg until you get to discuss with Rheumy- and give yourself a big dollop of TLC!

    Sure others who have suffered with give you better advice.

  • It's azathioprine you are on as pred-sparer isn't it?

    One of the less common side effects listed is

    "Allergic reactions including dizziness or feeling unwell, low number of white blood cells, low blood pressure, fever, feeling cold , feeling severely sick and vomiting, diarrhoea, rash, rigors (shaking and sweating), kidney problems, muscle pain (myalgia), pain in the joint (arthralgia), inflammation of blood vessels (vasculitis), high number of liver enzymes"

    I'd chat to your pharmacist (as a speedy way of getting an opinion) it being a busy weekend too. And maybe go back to the old dose of aza in the meantime?

  • Many thanks. I had a suspicion th Azathioprine might be a problem. Speaking to the rheumy on Monday, might cut to two per day until then.

  • It may not be - but until it is clarified I'd do the same. At least you will speak to him very soon.

    Have a good weekend.

  • Many thanks. I have cut down and still not great today but better.

  • Better is a start!

You may also like...